Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva/truvada and numbness in arms?
Apr 29, 2005

i've been on sustiva/truvada for just over a month now (previously treatment-naive), and am seeing the desired effects (viral load down from 47k to 98 copies, cd4s from 305 to 371 as of last two readings). in the last few weeks of treatment, however, i have felt a tingling/numbness in my arms, the sensation originating from and most severe at my armpits. it feels as if ropes have been tied around my arms at my armpits, and the pressure is restricting circulation.

is this sort of symptom common, or could this be completely unrelated (and nah, sadly i'm not being tied up regularly!)? i've heard of neuropathy with various treatments, but didn't think it likely with this combination.

thanks for any insight, and i want to add my thanks for this service, it has truly made an incredible difference in my ability to manage this disease, the information here has helped me to feel more in control of my health and considerably more competent in making decisions.

Response from Dr. Henry

What you describe is unlikely to be HIV or drug related neuropathy due to the timing and location. It could be some sort of compression occuring in the axilla or cervical spind (disc, lymph node enlargement) or from sleeping pressure at night (Sustiva might have changed your sleeping pattern). Sustiva can cause a range of even localized complaints that are often hard to explain how it can be so localized. Your HIV doc should evaluate further your next visit. KH



Previous
viramune rash
Next
News in regards to Uridine and Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement